MAUDE Adverse Event Report: Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Left Heart Support Blood Pump

Abiomed, Inc. - 1220648 Impella; Temporary Non-Roller Type Left Heart Support Blood Pump
Catalog Number 1000080
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematuria (2558)
Date of Event 09/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Product/patient demographics/indication/baseline presentation: an impella cp smartassist was inserted percutaneously via right femoral access site in 53-year-old male patient (weight 89 kilograms) for acute myocardial infarction/ cardiogenic shock.The patient¿s comorbidities were coronary artery disease (cad).The patient¿s clinical state prior to initiation of support was society for cardiovascular angiography intervention (scai) shock stage c identified as clinical evidence of hypoperfusion that initially requires pharmacological or mechanical support.The patient was on inotropes, vasopressors and respiratory support.Device course & treatment: on day 2 of support, the patient developed pink-tinged urine, which was reported as hematuria.Imaging confirmed appropriate pump position and no anatomical abnormalities of the heart were reported.The pump was repositioned in response to the event, after which the pink-tinged urine resolved.There was no reported infusion of blood products, no reported contact of the pump with the mitral apparatus, and no reported organ damage.On day 3 of support, the device was explanted following successful weaning.The patient survived to explant and was reported to be stable.Additional factors: central venous pressure (cvp) of 14 mmhg (normal range 2 to 8 mmhg).Elevated central venous pressures (cvp) suggest impaired forward flow and inadequate preload transfer to the left ventricle.These conditions may increase red blood cell shear stress and contribute to hemolysis.Device contribution: a report of hematuria, manifested by pink-tinged urine, occurred during impella cp support.Following pump repositioning, the reported hematuria resolved.The patient was successfully weaned from support, survived to explant, and remained stable.The relationship between hematuria and the device cannot be excluded.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Impella
Common Device Name
Temporary Non-Roller Type Left Heart Support Blood Pump
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50946618
Report Number1220648-2026-13495
Device Sequence Number18753606
Product Code OZD
UDI-Device Identifier00813502012279
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1000080
Device Lot Number2027949726
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/07/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale
Patient Weight195 LB
Patient RaceBlack Or African American